MAUDE Adverse Event Report: ABBOTT VASCULAR INC. VIATRAC; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. VIATRAC; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 1008189-30
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure performed was to treat a moderately calcified, moderately tortuous internal carotid artery that is 70% stenosed.An unspecified stent was implanted and the 4.0x30mm viatrac plus peripheral balloon dilatation catheter (bdc) was advanced.Resistance was noted with the anatomy.The viatrac successfully crossed the lesion and was inflated for post-dilatation but ruptured at 11 atmospheres during the first inflation.A new 4.0x30mm viatrac plus bdc was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported balloon rupture was confirmed.The reported difficulty advancing the device could not be replicated in a testing environment as it was based on operational context.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported complaints appear to be related to operational context.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the balloon dilatation catheter (bdc) interacted with the moderately calcified and moderately tortuous anatomy resulting in the reported difficulty advancing the device and subsequently the balloon became damaged and ruptured during inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
VIATRAC
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21516421
Report Number2024168-2025-02285
Device Sequence Number18570037
Product Code LIT
UDI-Device Identifier08717648056833
UDI-Public(01)08717648056833(17)251130(10)3121961
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K221057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number1008189-30
Device Catalogue Number1008189-30
Device Lot Number3121961
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer04/11/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown